Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 55, NWS Shreveport, LA

April 16, 2002Franklin County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 16, 2002, 9:11 PM CDT for Franklin County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2002, 9:11 PM CDT (02:11 UTC)
Expired
Apr 16, 2002, 10:15 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Franklin County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 7:45 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1793 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1793 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 170211
SVRSHV
TXC159-170315-
/NEW.KSHV.SV.W.0117.170208-170315/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT TUE APR 16 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS

* UNTIL 1015 PM CDT

* AT 908 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF MOUNT
  VERNON...OR ABOUT 13 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES NORTH OF MOUNT VERNON AT 925 PM CDT

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER 
AND STRONG DAMAGING WINDS UP TO 70 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS
UNTIL 1015 PM CDT.

LAT...LON 3334 9568 3297 9540 3297 9515 3337 9513

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:44 PM CDT, 27 minutes earlier.

Area forecast discussion, Apr 16, 8:44 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 PM CDT TUE APR 16 2002

HAVE UPDATED THE 400 PM ZONES TO INCLUDE THE TORNADO WATCH FOR PARTS
OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. ALSO INCREASED
THE CHANCE OF SHOWERS AND THUNDERSTORMS WHERE WATCH COVERS AND OTHER
ZONES NEARBY. WINDS ON THE SURFACE HAVE INCREASED AROUND REGION
FEEDING INTO AND ACROSS THE WATCH AREA AND I HAVE INCREASED WINDS
WITH MENTION OF CAUTION ADDED FOR AREA LAKES IN ZONES WHERE NEEDED.
PERSONS IN NORTHEAST TEXAS AROUND RED RIVER...FRANKLIN...WOOD...
TITUS...AND CAMP COUNTIES...AND MCCURTAIN COUNTY IN EXTREME SOUTHEAST
OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE LARGE HAIL...HIGH AND
POSSIBLE DAMAGING WINDS...AND AWARE OF POTENTIAL FOR TORNADOES
BETWEEN 900 PM CDT AND MIDNIGHT. OTHER ZONES IN THE WATCH AREA MAY
ALSO HAVE SEVERE WEATHER BUT THE MORE IMMEDIATE THREAT AT THIS
WRITING INCLUDED THE ABOVE COUNTIES. DURING THE LATER NIGHT
HOURS APPROACHING MIDNIGHT OTHER LOCATIONS MAY BE INCLUDED.

ZONES ALREADY OUT.

06

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:32 PM CDTSevere Thunderstorm WarningSHVTitus43 min
Apr 16, 10:12 PM CDTSevere Thunderstorm WarningSHVMorris33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.